Puerto Rico, 2003Flash Flood in Puerto Rico, September 24, 2003
September 24, 2003 · NWS SJU · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Sep 24, 5:00 PM AST, 1 hour 40 minutes earlier.
Area forecast discussion, Sep 24, 5:00 PM AST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
500 PM AST WED SEP 24 2003
MID TO UPPER LEVEL TROUGH WEAKENED AND SPLIT AS FORECASTED BY THE
GFS MODEL THE PAST FEW DAYS AND UPPER SEGMENT OF H250 TROUGH NOW
SHEARING OUT TO THE NORTHEAST FROM CUBA AND SOUTHERN BAHAMAS
NORTHEASTWARD...OVER THE TOP OF THE EAST/WEST ORIENTED RIDGE TO OUR
SOUTH AND EAST. HOWEVER...ASSOCIATED UPPER JET SEGMENT CLOSE ENOUGH
TO FA THAT IT IS CURRENTLY AIDING AFTERNOON CONVECTIVE DEVELOPMENT
AND EXPECT ITS ENHANCING EFFECTS TO CONTINUE THROUGH AT LEAST THE
EARLY PART OF TONIGHT. A WEAK TROPICAL WAVE WILL PASS MAINLY SOUTH
OF PUERTO RICO TONIGHT AND EARLY THURSDAY...WITH MOST OF ITS
ASSOCIATED WEATHER REMAINING SOUTH OF THE LOCAL ISLANDS.
A SECOND TROPICAL WAVE LOCATED ALONG 55/56 DEGREES WEST LATE THIS
AFTERNOON WILL APPROACH THE LOCAL AREA THURSDAY NIGHT AND EARLY
FRIDAY...THEN PASS ACROSS THE LOCAL ISLANDS LATE FRIDAY THROUGH
SATURDAY...BRINGING AN INCREASE IN CLOUDINESS...SHOWERS...
THUNDERSTORMS AND WIND.
LOOKING AHEAD...A THIRD TROPICAL WAVE LOCATED WAY OUT IN THE
ATLANTIC WILL APPROACH THE EASTERN CARIBBEAN SUNDAY AND IS
FORECASTED TO AFFECT THE LOCAL ISLANDS MONDAY AND TUESDAY. THIS WAVE
CURRENTLY LOOKS MORE IMPRESSIVE THAN THE TWO BEFORE IT AND WILL NEED
TO BE WATCHED AS IT MOVES STEADILY WEST OR WEST NORTHWEST ACROSS THE
ATLANTIC.
AFRICAN DUST CURRENTLY APPROACHING THE LOCAL ISLANDS AND HAVE ADDED
HAZE INTO GRIDS AND FORECASTS BEGINNING LATE TONIGHT AND EARLY
THURSDAY AND THEN CONTINUED IT UNTIL ASSOCIATED WEATHER FROM THE
TROPICAL WAVE ALONG 55/56 DEGREES DEVELOPS ACROSS FA...BUT HAZE MAY
NEED TO BE EXTENDED LONGER WITH LATER FORECASTS.
FOR COASTAL WATERS...OUTSIDE OF SCATTERED CONVECTION...STILL NO REAL
SIGNIFICANT PROBLEMS. EXPECT A GRADUAL OVERALL INCREASE IN WIND AND
SEAS NEXT SEVERAL DAYS...BUT WIND STILL MAINLY LESS THAN 20 KNOTS
AND SEAS 5 FEET OR LESS THROUGH FRIDAY.
PLEASE REFER TO ZFP AND CWF FOR FORECAST DETAILS.
SJU...
.PR...NONE.
.VI...NONE.
EQUIPMENT...NO PROBLEMS AT THIS TIME.
SEELEY
Hazardous weather outlook, Sep 24, 6:30 AM AST, 12 hours 10 minutes before
PRZ001>013-VIZ001-002-AMZ710>750-242000-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
630 AM AST WED SEP 24 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.
.TODAY AND TONIGHT...SUNNY SKIES WILL PREVAIL THROUGH AT LEAST THIS
AFTERNOON ACROSS THE REGION. ISOLATED THUNDERSTORMS MAY DEVELOP
MAINLY NORTHERN SLOPES OF PUERTO RICO AND OVER THE ADJACENT COASTAL
WATERS. CLOUD TO GROUND AND CLOUD TO WATER LIGHTING WILL POSE A
THREAT FOR OUTDOOR ACTIVITIES THIS AFTERNOON. A TROPICAL WAVE WILL
MOVE WEST ACROSS THE LEEWARD ISLANDS EARLY THIS AFTERNOON AND ACROSS
PUERTO RICO LATER TONIGHT. THIS WAVE WILL DESTABILIZE THE LOCAL
ATMOSPHERE TO ENHANCE THE DEVELOPMENT OF THUNDERSTORMS AND HEAVY
RAIN FOR TONIGHT AND THURSDAY MORNING. OTHERWISE...HAZARDOUS WEATHER
IS NOT EXPECTED.
.SPOTTER CALL TO ACTION STATEMENT...
SOME SOILS ACROSS PUERTO RICO ARE NEAR SATURATION AND HEAVY RAINS
MAY PROVIDE FLOODING PROBLEMS. SPOTTER ACTIVATION MAY BE REQUIRED IF
ADVERSE WEATHER AFFECTS YOUR AREA. PLEASE REMAIN ALERT AND REPORT
HEAVY RAINFALL...INTENSE THUNDERSTORMS...AND FLOODING POTENTIAL TO
THE NWS OFFICE IN CAROLINA.
.THURSDAY THROUGH TUESDAY...THUNDERSTORM ACTIVITY ASSOCIATED WITH
THE TROPICAL WAVE MAY LAST THROUGH THURSDAY MORNING. OTHERWISE...NO
OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.
.TODAY AND TONIGHT...SUNNY SKIES WILL PREVAIL THROUGH AT LEAST THIS
AFTERNOON ACROSS THE REGION. ISOLATED THUNDERSTORMS MAY DEVELOP
NORTH AND EAST OF THE ISLANDS THIS AFTERNOON. CLOUD TO GROUND AND
CLOUD TO WATER LIGHTING WILL POSE A THREAT FOR OUTDOOR ACTIVITIES
THIS AFTERNOON. A TROPICAL WAVE WILL APPROACH THE ISLANDS THIS
EVENING DESTABILIZING THE LOCAL ATMOSPHERE AND ENHANCING THE
DEVELOPMENT OF THUNDERSTORMS AND HEAVY RAIN FOR TONIGHT AND THURSDAY
MORNING. OTHERWISE...HAZARDOUS WEATHER IS NOT EXPECTED.
.SPOTTER CALL TO ACTION STATEMENT...
HEAVY RAIN MAY OCCUR TONIGHT. SPOTTER ACTIVATION MAY BE REQUIRED IF
ADVERSE WEATHER AFFECTS YOUR AREA. PLEASE REMAIN ALERT AND REPORT
HEAVY RAINFALL...INTENSE THUNDERSTORMS...AND FLOODING POTENTIAL TO
THE NWS OFFICE IN CAROLINA.
.THURSDAY THROUGH TUESDAY...THUNDERSTORM ACTIVITY ASSOCIATED WITH
THE TROPICAL WAVE MAY LAST THROUGH THURSDAY MORNING. OTHERWISE...NO
OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
Flash Flood, Central Interior
- When
- September 24, 6:40 PM AST to 8:47 PM AST
- Where
- Central Interior County, Corozal
- Reported by
- EMERGENCY MANAGER
In the headwaters of Rio Cibuco water covered a bridge and part of road 807. Some small streams were reported out of their banks and some mudslides occurred.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Florida, September 24, 20031 injured · 1 event
- Damaging Winds in Michigan, September 24, 200356 kt wind · 4 events
- Flash Flooding in Indiana, September 24, 20033 events
- Damaging Winds in Michigan, September 24, 200350 kt wind · 2 events
- Wildfire in Washington, September 24 to 30, 20031 event
- Damaging Wind in Florida, September 24, 200350 kt wind · 1 event
- Hail in Michigan, September 24, 2003$5,000 · 0.75 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5337033.